Does Latuda cause weight gain? I hope its extremely rare to gain weight while taking this medicine. I hope the odds are in my favor to not gain any weight or have any side effects at all that would be awesome!!Just started taking Latuda after stopping Abilify because of weight gain hope I made a good choice in doing so. I thought it about time to change meds I been on Abilify for 11 years but started recently to have issues with depression and my mood. So My Psychiatrist put me on Latuda40mg so far I haven't noticed any side effects but its still too early to tell its only been three days since being on this new med. I take Latuda in the evening with a meal for Schizophrenia and Bipolar as well as for depression and to stabilize my mood also I take Lexapro at bedtime.
Just started my first dose of Latuda tonite at 20mg. Been having weight gain issues with Seroquel and struggled with weight my whole life, doesn't help with coping. I was on Abilify years ago and lost weight if I remember correctly. I was diagnosed with Bipolar disorder, And ADD and display Schizoaffective disorder. I just restarted treatment after rapid cycling mixed episodes wreaked havoc. I'm now a recluse of sorts and barely exist. I have alienated myself to the point of invisibility. I have only now begun to truly accept myself for who I am. I take seroquel xr in the early afternoon to suppress my obnoxiousness?, Seroquel IR before bed, Adderall in the late morning for the ADD and appetite suppressant, And Clonazepam for my social anxiety and Agoraphobic tendencies.
My Pdoc added Topamax as a mood stabilizer but I think it was to counteract the weight gain but I have still put on about 20lbs. I am grateful the Adderall helps control my portion intake. We are working toward a working cocktail with eventually the least amount of pills to level me out enough to start therapy. I Hope Latuda helps us on our journeys or at least keeps us from giving up and jumping off the edge along the way
I was put on Latuda for the specific reason that it's not a weight gainer. I'd gained over 100 pounds in less than 8 months on Zyprexa and I'd been a skinny Minnie all my life so it wasn't like I had a weight problem to start with. I stayed on that for years though because it worked really well and several times kept me alive. But it's not increased appetite that makes you gain on Zyprexa; it's metabolic disruption. Latuda was just approved when I started developing pre-diabetic issues ftom Zyprexa's metabolic effects so my pdoc started me on it even though it was off-label for Bipolar at the time. It was the only atypical that didn't have weight gain as a side effect. I've been on it for 3 years now and weigh 93 pounds; it's a struggle to keep weight on, in fact.
I haven't experienced any other side effects at all in 3 years either and it does the same job Zyprexa did in 1 smaller dose per day. It didn't take long to work that I recall; I think if you don't worry about the weight non-issue and give it a chance you'll like it. Hope that helps!
I gained 40 lbs taking this in combination with klonopin that I took at low doses. Still take klonopin but started weaning off. I lost 20 lbs since off Latuda.
It made me groggy after I took it at night a weird groggy, but it made me feel great in the day. Taking it at night was the only way it worked for me.
The approximately 300 calorie intake needed to eat when taking the Latuda is not good for weight. I was very active before on this medication and that changed where I went less and less to the gym.
I was very concentrated and it did help with my mental state, so I stuck with it. My doctor kept encouraging me to try to lose weight. Started Latuda I weighed 140 lbs after a year or so ending Latuda 180 lbs off for 4 months 160 lbs. (female late 20s 5' 4)
Weight affects your mind, so I inevitably ditched it.
This is an old question that seems to have been reactivated, but I'll add my experience in case anyone else has the same question. I was obsessed with sugar when I was on Latuda. I literally had to make sure that there were candy bars with me at night - EVERY night - or I'd crawl out of my skin with anxiety. The medication worked fantastically - I was balanced for the first time in my life, except for the candy bingeing. I would eat a King sized Butterfinger every night, if not two, and it was completely mindless. I was also eating fast food for lunch and dinner every single day because I was starving and had no "time" to make myself something healthy, working a full time job and going to school, as well. Besides that, I didn't WANT something healthy. I was enjoying noshing on greasy fries and all things bad for me. I very quickly put on 50 pounds - in maybe 2 months.
It's impossible to eat that many calories per day and gain weight at that rate without another factor being involved, but my obsessive eating wasn't helping at all. When I stopped Latuda, I started eating only when I was hungry, I realized that I was full mid-meal and stopped eating, and I stopped eating candy and fast food, but I did give myself complete freedom to eat whatever I wanted, and I lost between 2-4 pounds per week ... until I started the next antipsychotic. They all do it. My psychiatrist just recently mentioned an over the counter solution to counter antipsychotic weight gain that is being discussed in psychiatry circles. Forgive me if I spell it incorrectly - inositol. She said, studies show that 2mg is the sweet spot, and taking more has no additional benefit, but it does help people with insulin resistance, helps to moderate a more healthy metabolism, and helps the pancreas work less hard on producing insulin. It's some kind of natural substance that works like glucose, I think (don't quote me on that - I only looked at it quickly online). She said that we are going to hold off on that until I start gaining weight on my current antipsychotic, then use that to see if we can stave it off. It will be an interesting experiment. I'd rather lose than just maintain. Yet I'd sure rather maintain than gain!!! Anyway, I hope this helps. :0) Meggie
The side effects are described as decreased appetite BUT weight gain. I've just started taking Latuda, 20 mgs and have experience increased hunger. Is the weight gain an issue with metabolism? I need to know if I can restrict calories and use will power to not give into the hunger or if I'm going to gain weight regardless. Seroquel and Abilify didn't work for me.
I started Latuda 5 months after being on seraqul for almost a year. I lost 30lbs when I got off of seraqul. I also changed my thought process about food and snacking. I always seemed bloated on seraqul but it could of just been in my head. Anyways my experience with Latuda has been a long process but in the long run I'm enjoying life and 30 lbs lighter on this med! Good luck to everyone. I would stay stick with this drug at a semi low dose for a few months to see results.
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2013 • 1 answer
Posted 25 Oct 2015 • 6 answers
Posted 30 Sep 2016 • 2 answers
Posted 26 Oct 2016 • 2 answers
Posted 15 Jul 2017 • 4 answers